Alert archive / Nevada / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Elko, NV

June 22, 2016

NWS Elko, NV issued this red flag warning at Jun 22, 2016, 2:35 PM PDT. It took effect at Jun 23, 2016, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2016, 2:35 PM PDT (21:35 UTC)
In effect from
Jun 23, 2016, 1:00 PM PDT
Expired
Jun 23, 2016, 9:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted.

998 
WWUS85 KLKN 222135
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT WED JUN 22 2016

NVZ467-231545-
/O.NEW.KLKN.FW.W.0001.160623T2000Z-160624T0400Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
235 PM PDT WED JUN 22 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM TO 9 PM PDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
002 
WWUS85 KLKN 231724
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1024 AM PDT THU JUN 23 2016

NVZ467-240400-
/O.CON.KLKN.FW.W.0001.160623T2000Z-160624T0400Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
1024 AM PDT THU JUN 23 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
467...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
562 
WWUS85 KLKN 240348
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
848 PM PDT THU JUN 23 2016

...RED FLAG CONDITIONS NO LONGER EXPECTED ACROSS FIRE ZONE 467...

NVZ467-240500-
/O.EXP.KLKN.FW.W.0001.000000T0000Z-160624T0400Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
848 PM PDT THU JUN 23 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467...

DECREASING WIND SPEEDS AND RISING RELATIVE HUMIDITIES HAVE
BROUGHT IMPROVING FIRE WEATHER CONDITIONS ACROSS FIRE ZONE 467.
THEREFORE...RED FLAG CONDITIONS ARE NO LONGER EXPECTED.
CONDITIONS WILL CONTINUE TO IMPROVE OVERNIGHT AS WINDS DIMINISH
FURTHER AND RELATIVE HUMIDITIES RISE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 22, 2:55 AM PDT, 11 hours 40 minutes earlier.

Area forecast discussion, Jun 22, 2:55 AM PDT, 11 hours 40 minutes before
Area Forecast Discussion
National Weather Service Elko NV
255 AM PDT Wed Jun 22 2016

.SYNOPSIS...It will be another day of very warm and dry
conditions as a ridge of high pressure dominates the weather for
northern and central Nevada. Temperatures will be hot today, but
will become cooler Thursday and Friday, along with an increase in
winds. The heat will return by early next week.

&&

.SHORT TERM...Today through Thursday. High pressure will remain
over the region today. This will bring another hot day over the
area. Previous shifts have issued a heat advisory for our central
zones and this looks good, and so have continued the trend.

Look for sunny skies to continue over the region through the short
term. Highs will be in the 90s to low 100s over much of the area.
Afternoon highs are expected to be a few degrees cooler on
Thursday, but readings will still be in the upper 80s to mid 90s.

.LONG TERM...Thursday night through Tuesday night. A low pressure
system off the coast of British Columbia will translate
southeastward towards the Pacific Northwest over the next couple
of days. This feature will bring a cold front through the CWA
Friday night and Saturday dropping temperatures a few degrees
providing some relief to the ongoing anomalous heat. However
...low-level moisture will be virtually absent to aid in shower
development across Humboldt and Elko counties as the trough skirts
the state to the north. Winds will shift to the northwest and
increase to between 15 and 25 mph late Friday before diminishing
over the weekend. Models are in good agreement in bringing another
building high pressure dome over the Desert Southwest next week
with similarly hot and dry conditions expected over the Great
Basin region.

&&

.AVIATION...A few afternoon CU could develop along ridgelines
across central Nevada tomorrow. Otherwise...expect mostly clear
skies with VFR conditions persisting for the next day or so at all
terminals.

&&

.FIRE WEATHER...High pressure will keep the weather dry and hot
for today. By tomorrow and Friday, the ridge will give way to a
trough of low pressure that will be pushing to the southeast.
Winds will be breezy on Thursday but as of right now, it looks
like speeds will be just below critical fire weather thresholds.
However, stronger winds are forecast to occur Friday. RH
thresholds may be borderline as afternoon high temperatures are
not forecast to be as warm. But, only elevations below 6500 feet
are critical, therefore criteria may be reached for the southern
halves of fire weather zones 469 and 470.

A weak impulse is expected to pass over on Sunday, but no impacts
are noted at this time. The four corners high will re-build for
the early portions of next week, which will mean more hot weather.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM PDT this evening for Northeastern Nye
County-Northwestern Nye County-White Pine County.

&&

86/93/93/86

Nearby

Red Flag Warnings in Nevada, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.